Malignant hyperthermia involving the administration of desflurane.

@article{Fu1996MalignantHI,
  title={Malignant hyperthermia involving the administration of desflurane.},
  author={Eugene S Fu and John E. Scharf and Devnand Mangar and William David Miller},
  journal={Canadian journal of anaesthesia = Journal canadien d'anesthesie},
  year={1996},
  volume={43 7},
  pages={687-90}
}
PURPOSE This report describes an episode of malignant hyperthermia (MH) in a ten year old boy receiving desflurane anaesthesia. CLINICAL FEATURES Following induction of general endotracheal anaesthesia with thiopentone and succinylcholine, desflurane was administered for maintenance of anaesthesia. Ten minutes after commencing desflurane administration, heart rate and PETCO2 increased to 165 bpm and 50 mmHg, respectively. Initially, the tachycardia was attributed to a sympathetic response… CONTINUE READING